NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 25, 2015
Bleeding and Clotting Disorders
Thrombosis Following a Stroke
what treatment options are there when a leg thrombosis follows a couple of weeks after a stroke (bleeding in the brain, anyurism?). Can a `blood thinning` medication cause another stroke?
What you are asking is a complicated question that really cannot be answered in this forum. Blood thinners are typically used, but they cannot be used if there is a risk of bleeding which may be the case with you and your recent stroke. I would encourage you to discuss this issue with your physician, and consider a referral to a blood-clotting specialist if you have further questions/issues.
Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University